MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510870
Medical Device Problem Codes Use of Device Problem (1670); Separation Failure (2547); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: approximated based on the date the manufacturer became aware of the event.E1: initial reporter city is (b)(6).H6: imdrf device code a150301 captures the reportable event of tip failure to separate.Imdrf device code a23 captures the reportable event of basket failure to crush stone.
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.During the procedure, an alliance handle was used with the trapezoid rx.However, the basket was unable to crush the stone, and the tip of the basket failed to detach.The catheter was cut, and a sohendra lithotripter was used to detach the tip and complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block e1: initial reporter city is (b)(6).Block h6: imdrf device code a150301 captures the reportable event of tip failure to separate.Imdrf device code a23 captures the reportable event of basket failure to crush stone.Block h11: the returned trapezoid rx was analyzed, and product evaluation revealed that the handle cannula was bent and detached from the handle.The working length was observed to be bent, and the wire between the handle cannula and basket wire was kinked.The basket tip was found detached and was not returned.With all the available information, boston scientific concludes that the reported event of basket failure to crush stone was confirmed.However, the reported event of tip failure to separate was not confirmed.Procedural factors, such as device handling and the technique used by the physician (force applied), most likely caused the observed damage.Additionally, the handle cannula was found detached (likely detached by the customer or due to excessive force/pressure applied), and the basket tip was missing.The customer reported that the catheter was cut, and a sohendra lithotripter was used to complete the procedure.It's possible that the customer separated the handle cannula from the handle or how the device was being used alongside with the alliance handle, if there was more pressure than the device could handle, this could have made the handle cannula to detach, and subsequently used another device to remove the tip due to difficulty crushing the stone and because the tip was difficult to separate during the procedure.The events of "basket failure to crush stone", "handle cannula detached/separated", "handle cannula bent/kinked", "tip detached/separated", "working length bent/kinked" and "wire bent/kinked" will be cataloged as an adverse event related to procedure, since the adverse events occurred during the procedure and the device did not contribute to it.Furthermore, the reported event of "tip failure to separate" cannot be confirmed because it happened during the procedure and there was no objective evidence or descriptive conditions to confirm the reported event.For this reason, will be classified as "cause not established".All compiled information on this investigation determines that the most probable cause is "adverse event related to procedure".
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.During the procedure, an alliance handle was used with the trapezoid rx.However, the basket was unable to crush the stone, and the tip of the basket failed to detached.The catheter was cut, and a sohendra lithotripter was used to detach the tip and complete the procedure.There were no patient complications as a result of this event.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23190937
Report Number3005099803-2025-04934
Device Sequence Number15739960
Product Code LQC
UDI-Device Identifier08714729296386
UDI-Public(01)08714729296386(17)260401(10)36199802
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model NumberM00510870
Device Catalogue NumberM00510870
Device Lot Number0036199802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date10/01/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown